# SDR CA060621005

- Difficulty date: June 20, 2006
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 4,212 hours
- Engine: Lyc O360A1H
- Propeller: Hartzl HCC2YR2
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Flange
- Part number: 86245023
- Condition: Cracked
- Location: Carb Mount
- Part time: 1,120 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION OF RT ENGINE A .5 INCH CRACK WAS OBSERVED ALONG A SCRIBE LINE ON THE FORWARD FACE OF THE CARB AIR BOX NEAR TO THE LOWER MOUNTING BOLT HOLE . AFTER REMOVAL, (2) ADDITIONAL CRACKS WERE OBSERVED ALONG A SCRIBE MARK NEAR TO THE UPPER MOUNTING HOLES. THESE CRACKS TRAVERSED NEARLY COMPLETELY ACROSS THE MOUNTING FLANGE FACE. IN ADDITION THE MOUNTING HOLE ALIGNMENT BETWEEN THE MOUNTING FLANGE AND THE INNER DOUBLER WERE OFFSET BY APPROXIMATELY .0312 INCH. THIS MAY HAVE INDUCED STRESS THAT LED TO CRACK FORMATION ALONG THESE SCRIBE MARKS. BEFORE A NEW ASSEMBLY WAS INSTALLED THE MOUNTING HOLES WERE REAMED TO ALIGN THE HOLES IN BOTH PLATES. (TC NR 20060621005)
